Thunderstorm Wind, Kay
- When
- June 29, 8:30 PM CST
- Where
- Kay County, 7.86 mi SW of Hardy
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.898, -96.910
Newkirk (NEWK) Mesonet observation.
Scattered severe thunderstorms developed on the western periphery of thunderstorm outflow, associated with an intense complex of thunderstorms across the Ozarks, on the evening of the 29th. This activity eventually moved from south-central Kansas into northern Oklahoma late in the evening, producing a few reports/observations of severe winds, mainly along additional thunderstorm outflow(s).
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Scattered severe thunderstorms developed on the western periphery of thunderstorm outflow, associated with an intense complex of thunderstorms across the Ozarks, on the evening of the 29th. This activity eventually moved from south-central Kansas into northern Oklahoma late in the evening, producing a few reports/observations of severe winds, mainly along additional thunderstorm outflow(s).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 29, 4:48 PM CST, 3 hours 42 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Norman OK 548 PM CDT Sun Jun 29 2025 ...New AVIATION... .KEY MESSAGES... Updated at 125 PM CDT Sun Jun 29 2025 - Daily chances for isolated to scattered showers and storms through the week, with highest chances Monday and Tuesday. - Humid conditions continue, with heat indices near 100 degrees most afternoons. && .NEAR TERM... (Rest of today and tonight) Issued at 125 PM CDT Sun Jun 29 2025 Isolated diurnally driven storms will be possible (10-20% chance) this afternoon and evening. These will be pulse-type thunderstorms with some downburst potential. The upper level high will keep the higher chances north and west; additionally, an MCV currently moving northeast through north central Oklahoma may provide some local enhancement to thunderstorm chances. Additional thunderstorms will be possible (30-50% chance) as a cold front surges south toward the Oklahoma Kansas border. These will also have a low potential for some strong to severe winds. Otherwise, expect a hot and mostly sunny day with heat indices mainly in the upper 90s to lower 100s. Day && .SHORT TERM... (Monday through Tuesday night) Issued at 125 PM CDT Sun Jun 29 2025 The cold front will push into Oklahoma early Monday morning, reaching a southwest to northeast orientation through central Oklahoma by peak heating. Scattered showers and storms are expected to develop along the front through the early morning as it surges southeastward, with diurnally enhanced redevelopment possible during the afternoon and evening (mainly south central Oklahoma through western north Texas). These afternoon storms will carry a low risk for strong downbursts and localized flooding. Storms will gradually shift southward Monday night. Tuesday may see some lingering chances for rain over southern Oklahoma and north Texas as we start to lose the focusing effects of the front. Heat indices in the upper 90s to the lower 100s are again expected on Monday (though northwest Oklahoma may be cooler with the passage of the cold front). Tuesday will be a relatively cool day with apparent temperatures about 4-8 degrees cooler across most of the forecast area. Day && .LONG TERM... (Wednesday through Saturday) Issued at 234 AM CDT Sun Jun 29 2025 By midweek the front is forecast to dissipate as upper ridging rebuilds to our south and east. Rain chances decrease during this period as forcing becomes more nebulous across the area but do not disappear altogether as a moist and weakly capped airmass remains in place. Temperatures will remain near seasonal averages, ranging from the upper 80s to low 90s each afternoon, with heat indices up to 100 degrees. Ware && .AVIATION... (00Z TAFS) Issued at 548 PM CDT Sun Jun 29 2025 While VFR conditions are currently forecast to prevail through the period, low potential exists for reductions in category due to thunderstorms. This will begin across northern Oklahoma by the initial hours of Monday morning (~06-08 UTC), and spread southward with time through the day. Additional development is possible by the afternoon and evening towards the Red River, along an advancing surface boundary. The aforementioned boundary will also offer a wind shift, from south-southwesterly to northwesterly on Monday. Safe travels! Ungar && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 74 92 71 86 / 20 40 60 20 Hobart OK 72 94 69 89 / 20 30 60 30 Wichita Falls TX 76 95 71 90 / 10 20 50 20 Gage OK 68 89 66 85 / 40 40 40 20 Ponca City OK 71 91 68 87 / 50 40 30 10 Durant OK 75 95 73 92 / 0 20 30 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && NEAR TERM...14 SHORT TERM...14 LONG TERM....08 AVIATION...09
Special Weather Statement
National Weather Service Norman OK
422 PM CDT Sun Jun 29 2025
OKZ034-292145-
Greer OK-
422 PM CDT Sun Jun 29 2025
...A strong thunderstorm will impact portions of central Greer County
through 445 PM CDT...
At 422 PM CDT, Doppler radar was tracking a strong thunderstorm
3 miles west of Mangum, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mangum and Brinkman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3479 9958 3486 9966 3503 9954 3490 9937
TIME...MOT...LOC 2122Z 222DEG 12KT 3488 9957
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
..speg.Special Weather Statement
National Weather Service Norman OK
857 PM CDT Sun Jun 29 2025
OKZ008-300245-
Kay OK-
857 PM CDT Sun Jun 29 2025
...Strong thunderstorms will impact portions of northeastern Kay
County through 945 PM CDT...
At 857 PM CDT, Doppler radar was tracking the leading edge of winds
from severe thunderstorms along a line extending from 5 miles
southwest of Geuda Springs to 6 miles northwest of Hardy to near
Elgin. Movement was southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ponca City, Newkirk, Kaw City, Kildare, Chilocco, Kaw Lake, and
Hardy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3678 9676 3678 9679 3677 9679 3677 9682
3675 9682 3675 9688 3674 9690 3674 9712
3700 9717 3700 9675
TIME...MOT...LOC 0157Z 316DEG 31KT 3707 9723 3701 9690 3700 9627
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MDUThe Wichita radar (KICT), 96 km away, was scanning. The volume nearest the first event began at 02:37 UTC.
5 thunderstorm wind. Local standard time, as filed.
Newkirk (NEWK) Mesonet observation.
Lahoma (LAHO) Mesonet observation.
Enid Woodring Regional Airport (KWDG) observation.
Several power lines were blown down. The location is approximate, and the event time is estimated from radar observations.
Three-inch diameter tree limbs were blown down. The report was relayed through mPING. The event time is estimated from radar observations.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1269512, 1269515, 1269516, 1269525, 1269523.